• question-icon

    What causes reddish ring on right hip?

default
Posted on Wed, 25 May 2016 in Skin Hair and Nails
Question: Ive have a red ring on my rightt hip size of a quarter and one on my right cheek of my ass size of a softball. Lately a dull pain or ache in hip and lower back.
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 25 minutes later
Brief Answer:
May be ring worm (tinea corporis) but need to see a pic to confirm.

Detailed Answer:
Hello and welcome,

A red ring on the skin is most likely ring worm. However, if it looks like a bull's eye type ring, there is the possibility of Lyme disease from a tic bite. Ring worm is a fungal infection and would not cause aches - if it were ring worm the aches in the back and hip would be from a separate cause. But Lyme disease can be associated with joint pain.

Have you had any fevers?
Been in any wooded or high grass areas?
How long have you noticed the red rings?
How long have you had the dull ache?

And most importantly - can you upload some high quality pictures?

Thanks - more information to follow.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3138 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Tinea corporis

doctor1 MD

I have been receiving these rashes on my hands, inside my elbows. On my face, neck and parts of arms for the past few months. When I was younger I...

doctor1 MD

Hi Sir, I have ringworm type somthing on my left leg and on my bum from 2-3 years. i tried quardriderm cream for this but no relief. please...

doctor1 MD

Dr i m suffering from tinea corporis since last 10 months, n no med homeo or alopathy is working on this diseases. Its spreading n get very...

doctor1 MD

doctor, i have been suffering from tinea corporis for 3 years now, i have been taking medication for a month(clotrimazole cream + flucos tablets)....

doctor1 MD

My father was diagnosed with tinea corporis for which he was prescribed T. gresiofulvin 250mg and T. Atarax 10mg. But he is still itchy even though...

doctor1 MD

Hi, I recently 2 weeks ago broke out with large red itchy bumps in every crease of my body. I thought I had an allergic reaction to my soap being...

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Bonnie Berger-Durnbaugh
  • Q - Suggest treatment for chronic hip/pelvic pain

  • Q - What causes coughing, sneezing, headaches and watery eyes?

  • Q - Suggest treatment for post nasal drainage and runny nose

  • Q - What causes foul body odor and overactive bladder while taking Trospium?

  • Q - What causes pain near the navel area?

  • Q - What causes joints pain with welts and teeth problems?

  • Q - Suggest remedy for drainage at back of throat and vomiting sensation

  • Q - Suggest treatment for pain under the clavicle

  • Q - Suggest medication for ADHD

  • Q - Suggest medication for bloating in a person with history of colitis

backtotop2